MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Catalog Number 0012M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2018, a few minutes after the case started, the surgeon began using cautery.The surgeon, pa, and tech all saw a 2 inch tall flame for a brief second and then it was gone.The flame was immediately reported to the operating room nurse.The bovie tip that caused the flame did not cause damage to the patient, but it was removed from the field and a new bovie tip was used for the remainder of the case.The bovie tip that caused the flame was a 0012m megadyne tip.
 
Additional Manufacturer Narrative
(b)(4).A dhr review was performed, and there is no evidence of device defect or malfunctions.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/13/2019.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: one each 0012m lot number 183744 was returned for evaluation.During visual inspection the tip was found melted and with black charring and excess eschar buildup on the tip.The tip was likely used at high power setting and likely long activations which would indicate the tip was extremely hot at the time of the event.Also observed the black modified insulation was melted and rolled onto itself.The likely cause of the flame is the result of eschar tissue buildup and the device being used at high setting and long activations.The product¿s ifu instructions the user to use a damp gauge or sponge to reduce eschar buildup.Also instructs the user to use the lowest possible power settings to achieve the desired effect.The complaint is confirmed as user damage.A dhr review was performed, and there is no evidence of device defect or malfunctions.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8125625
Report Number1721194-2018-00058
Device Sequence Number16452378
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number0012M
Device Lot Number183744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/12/2018
12/12/2018
03/22/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/08/2019
03/13/2019
04/03/2019
Patient Sequence Number1
Patient Age27 YR
Patient Weight74